Alert archive / New York / River Flood Warnings in 2022
River Flood Warning 2, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Feb 4, 2022, 3:18 PM EST for Rensselaer County, Washington County, New York. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2022, 3:18 PM EST (20:18 UTC)
- Expired
- Feb 5, 2022, 12:57 AM EST
- In force
- 10 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Rensselaer County, NY, Washington County, NY
The radar
The Albany radar (KENX), 64 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hoosic River at Eagle Bridge (EAGN6).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01334500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
214
WGUS41 KALY 042018
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
318 PM EST Fri Feb 4 2022
NYC083-115-050630-
/O.NEW.KALY.FL.W.0002.220204T2018Z-220205T0620Z/
/EAGN6.1.OT.220204T1728Z.220204T1930Z.220205T0020Z.NO/
318 PM EST Fri Feb 4 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO JUST AFTER
MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Hoosic River At Eagle Bridge.
* WHEN...From this afternoon to just after midnight tonight.
* IMPACTS...At 11 feet, Flood stage. Water on County Route 103
between Route 67 and the covered bridge.
* ADDITIONAL DETAILS...
- At 2:30 PM EST Friday the stage was 11.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:30 PM EST Friday was 11.7 feet.
- Forecast...Flooding is due to an ice jam. The river is
expected to fall below flood stage this evening and continue
falling to 4.1 feet early Monday afternoon.
- Flood stage is 11 feet.
- Flood History...This crest compares to a previous crest of
11.7 feet on 03/22/1980.
- http://www.weather.gov/safety/flood
&&
Hoosic River
Eagle Bridge
Flood Stage: 11.0
Observed Stage at Fri 2 pm: 11.7
Forecast:
Fri 7 pm 11.1
Sat 1 am 9.3
Sat 7 am 9.1
Sat 1 pm 4.9
Sat 7 pm 4.7
Sun 1 am 4.6
Sun 7 am 4.5
Sun 1 pm 4.4
Sun 7 pm 4.3
Mon 1 am 4.2
Mon 7 am 4.1
&&
LAT...LON 4297 7354 4303 7336 4284 7329 4281 7337
4291 7340 4289 7349
$$
SND1 follow-up statement
212
WGUS81 KALY 050557
FLSALY
Flood Statement
National Weather Service Albany NY
1257 AM EST Sat Feb 5 2022
NYC083-115-050700-
/O.CAN.KALY.FL.W.0002.000000T0000Z-220205T0557Z/
/EAGN6.1.OT.220204T1728Z.220204T1930Z.220205T0020Z.NO/
1257 AM EST Sat Feb 5 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Hoosic River At Eagle Bridge.
* ADDITIONAL DETAILS...
- At 12:30 AM EST Saturday the stage was 10.72 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:30 PM EST Friday was 11.7 feet.
- Forecast...Water levels have receded below flood stage and is
expected to continue to fall. There have been no additional
reports of flooding since this afternoon.
- http://www.weather.gov/safety/flood
&&
Hoosic River
Eagle Bridge
Flood Stage: 11.0
Observed Stage at Sat 12:30 am: 10.72 ft
Forecast:
Sat 7 am 9.1
Sat 1 pm 4.9
Sat 7 pm 4.7
Sun 1 am 4.6
Sun 7 am 4.5
Sun 1 pm 4.4
Sun 7 pm 4.3
Mon 1 am 4.2
Mon 7 am 4.1
Mon 1 pm 4.1
Mon 7 pm MSG
&&
LAT...LON 4297 7354 4303 7336 4284 7329 4281 7337
4291 7340 4289 7349
$$
ATEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Feb 4, 1:20 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 4, 1:20 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
120 PM EST Fri Feb 4 2022
.SYNOPSIS...
Snow, sleet and freezing rain will continue across the area
with the precipitation tapering off this afternoon. Fair weather
returns tonight and for the weekend however it will be. cold.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1250 pm, precip associated with anomalous moist plume and
850-700 mb frontogenesis has pushed east of the area. Positively
tilted upper trough is still located to our west, so we are
beginning to see precip fill back in to the west associated with
this trough and 700-500 mb frontogenesis. Thermal profiles and
obs show mixed precipitation from southern VT to the Mid Hudson
Valley and eastern Catskills and points south and east, with
mainly light snow along the I-88 corridor to the Capital
District and points north/west. P-type is likely still FZRA
along and south of a New Paltz to Lee, MA line, with a mixture
of FZRA and sleet to the north judging by the lower correlation
coefficients. The FZRA/sleet line will continue to ease
eastward through this afternoon, but additional flat ice
accretion of up to a tenth of an inch is still possible into the
mid-afternoon. Where p-type is snow, around an additional inch
of accumulation is possible into this evening. Winter Storm
Warning was extended through 5 pm where the heaviest snows
occurred from the western Mohawk Valley into the southern
Adirondacks and northern Washington County, with headlines
remaining in effect through 5 pm elsewhere.
Lingering precip will taper off in the 21-24Z (4-7 pm) timeframe
with higher pressures building in from the west. Low-midlevel
cold advection continues with low temperatures from -5 to +15F,
and minimum wind chills ranging from -20 to 0F. Forecast wind
chills over the coldest spots in the southern Adirondacks are
just above advisory criteria.
&&
.SHORT TERM /SATURDAY/...
Cold with brisk and gusty northwesterly as region is squeezed
between the departing system and an advancing high. The high
will begin to take its hold in the afternoon with clouds
decreasing and winds decreasing especially late in the day.
Temperatures will run around 15 degrees below normal and the
brisk winds will only make it feel colder. HIghs are only
expected to be in the single digits across the western
Adirondacks to mid 20s in the mid-Hudson Valley. However, with
the winds highs will only feel like from around 10 degrees below
zero to the lower teens.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A dry and tranquil weather pattern is expected during the long-term
weather forecast period. Multiple weak northern stream waves will
crest along the northern and eastern periphery of a large and
anomalously strong ride over the eastern Pacific and western U.S.
The combination of these waves being weak with limited moisture and
high pressure being a prominent weather feature over the Northeast
U.S. will result in dry weather over eastern New York and western
New England for at least much of this period.
Early in the week, we'll have to continue to monitor a southern
stream wave that will eventually evolve into an offshore storm. Most
of the computer models keep the storm well offshore to have an
impact on us.
Forecast models are advertising a potential northern stream storm
system impacting the area later in the week into next weekend. We'll
have to continue to monitor these trends. For now, have kept things
dry with low grade PoPs.
Temperatures look to run slightly above normal levels during this
period. We'll start off the period Saturday night cold with
overnight lows forecast to be in the single digits below zero over
much of the area, low teens below zero over the SW Dacks, and single
digits over the mid-Hudson Valley. Temperatures will remain below
normal on Sunday with highs projected in the 20s (teens higher
elevations) and lows in the teens most places (single digits higher
elevations). Monday through Friday, temperatures are expected to
moderate. Highs are generally expected to be in the 30s (20s higher
elevations) with lows mainly in the 20s (teens higher elevations).
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Mainly snow is falling at GFL, ALB and PSF as of 18 UTC with
freezing rain continuing at POU. Periods of snow resulting in MVFR
ceilings and IFR visibility will continue through this afternoon
with potentially a brief period of moderate to heavy snow between 20
and 23 UTC potentially resulting in IFR ceilings and LIFR visibility
before snow diminishes and exits from northwest to southeast by
around 23 - 01 UTC. Ceilings should improve to VFR by 00 - 03 UTC
but we would see brief MVFR ceilings develop by 08 - 12UTC at most
of the TAF sites.
Freezing rain and MVFR ceiling/IFR visibility at POU looks to
continue until closer to 20 - 22 UTC when precip transitions to
sleet for a period before finally ending as snow by 23 and 02 UTC.
Northerly winds persist this afternoon before shifting to the
northwest by 00 - 03 UTC sustained near 5 - 10kts. Northwest winds
increase tomorrow morning becoming sustained between 8 - 15kts by the
end of the TAF period.
Outlook...
Saturday-Tuesday: No Operational Impact. NO SIG WX.
&&
.HYDROLOGY...
Rises are occurring across area rivers and creeks outside the
upper Hudson River Basin and southern Adirondacks. The NERFC
estimated ice thickness on the northern basins is 9 to 15 inches
and 6 to 12 inches on the southern basins. If the ice thickness
is closer to 12", some ice jams and ice jam flooding is possible.
Cold and fair weather returns tonight and for the weekend.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 5 PM EST this afternoon for
CTZ001-013.
NY...Winter Weather Advisory until 5 PM EST this afternoon for
NYZ058>061-063>066.
Winter Storm Warning until 5 PM EST this afternoon for NYZ032-
033-038>043-047>054-082>084.
MA...Winter Weather Advisory until 5 PM EST this afternoon for
MAZ025.
Winter Storm Warning until 5 PM EST this afternoon for MAZ001.
VT...Winter Storm Warning until 5 PM EST this afternoon for
VTZ013>015.
&&
SYNOPSIS...IAA
NEAR TERM...Thompson
SHORT TERM...IAA
LONG TERM...Evbuoma
AVIATION...Evbuoma
HYDROLOGY...IAA/SNDHazardous weather outlook, Feb 4, 6:45 AM EST, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 645 AM EST Fri Feb 4 2022 NYZ032-033-038-042-043-082-051200- Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren- Northern Washington-Northern Fulton- 645 AM EST Fri Feb 4 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for the southern Adirondacks, western Mohawk Valley, and northern Washington County. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report winter precipitation amounts to the National Weather Service in Albany New York. MAZ001-NYZ039>041-047>054-083-084-VTZ013>015-051200- Northern Berkshire-Southern Fulton-Montgomery-Northern Saratoga- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- 645 AM EST Fri Feb 4 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for the Central Mohawk Valley, Schoharie Valley, Helderbergs, greater Capital District, northern Berkshires and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report winter precipitation amounts to the National Weather Service in Albany New York. CTZ001-013-MAZ025-NYZ058>061-063>066-051200- Northern Litchfield-Southern Litchfield-Southern Berkshire- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- 645 AM EST Fri Feb 4 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for the central and southeastern Catskills, mid-Hudson Valley, central and southern Taconics, southern Berkshires and northwestern Connecticut. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report winter precipitation amounts to the National Weather Service in Albany New York.
In the hours before
Local storm report, Feb 4, 12:30 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1230 PM EST FRI FEB 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM FREEZING RAIN 3 SSW HALIFAX 42.75N 72.79W
02/04/2022 M0.35 INCH WINDHAM VT TRAINED SPOTTER
RADIAL ICE. 1750FT ELEVATION.
&&
EVENT NUMBER ALY2201153
SNDLocal storm report, Feb 4, 2:05 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
205 PM EST FRI FEB 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FREEZING RAIN HALIFAX 42.79N 72.77W
02/04/2022 M0.35 INCH WINDHAM VT TRAINED SPOTTER
RADICAL ICE
&&
EVENT NUMBER ALY2201154
CSLocal storm report, Feb 4, 2:15 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
215 PM EST FRI FEB 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FREEZING RAIN ASHLEY FALLS 42.06N 73.33W
02/04/2022 M0.12 INCH BERKSHIRE MA TRAINED SPOTTER
PINE TREE LIMBS ARE BREAKING
&&
EVENT NUMBER ALY2201155
CSLocal storm report, Feb 4, 2:36 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
236 PM EST FRI FEB 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM FREEZING RAIN 3 SSW HALIFAX 42.75N 72.79W
02/04/2022 M0.20 INCH WINDHAM VT TRAINED SPOTTER
RADIAL ICE. 1750FT ELEVATION.
&&
CORRECTED EVENT
EVENT NUMBER ALY2201153
CSLocal storm report, Feb 4, 2:48 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
248 PM EST FRI FEB 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 N NISKAYUNA 42.85N 73.90W
02/04/2022 M2.5 INCH SCHENECTADY NY COCORAHS
24-HOUR SNOWFALL.
1130 AM SNOW FONDA 42.97N 74.37W
02/04/2022 M2.4 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
1150 AM SNOW LANDGROVE 43.29N 72.84W
02/04/2022 M1.0 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
1153 AM SNOW AMSTERDAM 42.95N 74.20W
02/04/2022 M4.3 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
1158 AM SNOW FONDA 42.95N 74.37W
02/04/2022 M3.5 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
1159 AM SNOW GREENVILLE CENTER 42.41N 74.01W
02/04/2022 M1.9 INCH GREENE NY WEATHERNET6
WEATHERNET6
1200 PM SNOW JEFFERSON 42.46N 74.58W
02/04/2022 M2.0 INCH SCHOHARIE NY WEATHERNET6
WEATHERNET6
1204 PM SNOW GALWAY 43.01N 74.08W
02/04/2022 M2.5 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
1206 PM SNOW CHARLOTTEVILLE 42.52N 74.70W
02/04/2022 M2.2 INCH SCHOHARIE NY WEATHERNET6
WEATHERNET6
1207 PM HEAVY SNOW WELLS 43.44N 74.32W
02/04/2022 M8.2 INCH HAMILTON NY WEATHERNET6
WEATHERNET6
1208 PM SNOW DELANSON 42.77N 74.19W
02/04/2022 M2.2 INCH SCHENECTADY NY WEATHERNET6
WEATHERNET6
1214 PM SNOW SCHENECTADY 42.82N 74.08W
02/04/2022 M4.0 INCH SCHENECTADY NY WEATHERNET6
WEATHERNET6
1218 PM SNOW DELANSON 42.79N 74.21W
02/04/2022 M2.0 INCH SCHENECTADY NY WEATHERNET6
WEATHERNET6
1225 PM SNOW AMSTERDAM 42.96N 74.20W
02/04/2022 M5.2 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
0223 PM SNOW AMSTERDAM 42.95N 74.20W
02/04/2022 M4.8 INCH MONTGOMERY NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY2201156
EVENT NUMBER ALY2201157
EVENT NUMBER ALY2201158
EVENT NUMBER ALY2201159
EVENT NUMBER ALY2201160
EVENT NUMBER ALY2201161
EVENT NUMBER ALY2201162
EVENT NUMBER ALY2201163
EVENT NUMBER ALY2201164
EVENT NUMBER ALY2201165
EVENT NUMBER ALY2201166
EVENT NUMBER ALY2201167
EVENT NUMBER ALY2201168
EVENT NUMBER ALY2201169
EVENT NUMBER ALY2201170
FRUGISLocal storm report, Feb 4, 2:52 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
252 PM EST FRI FEB 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM FREEZING RAIN ALBANY INTL AP 42.75N 73.80W
02/04/2022 M0.18 INCH ALBANY NY ASOS
FLAT ICE MEASURED BY ASOS
0249 PM FREEZING RAIN PITTSFIELD MUNICIPAL AP 42.43N 73.29W
02/04/2022 M0.31 INCH BERKSHIRE MA ASOS
FLAT ICE MEASURED BY ASOS
0250 PM FREEZING RAIN HUDSON VALLEY REGION 41.63N 73.88W
02/04/2022 M0.14 INCH DUTCHESS NY ASOS
FLAT ICE MEASURED BY ASOS
0251 PM FREEZING RAIN HARRIMAN-AND-WEST-AI 42.70N 73.17W
02/04/2022 M0.18 INCH BERKSHIRE MA ASOS
FLAT ICE MEASURED BY ASOS
&&
EVENT NUMBER ALY2201171
EVENT NUMBER ALY2201172
EVENT NUMBER ALY2201173
EVENT NUMBER ALY2201174
FRUGISNearby
River Flood Warnings in New York, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.